Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 25, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 11, 2004, 2:16 AM CDT for Furnas County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 2:16 AM CDT (07:16 UTC)
- Expired
- Jul 11, 2004, 8:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 118 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGID 110717
FFWGID
NEC065-111315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
216 AM CDT SUN JUL 11 2004
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 815 AM CDT
* AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES WEST OF HOLBROOK TO 8 MILES SOUTHEAST OF WILSONVILLE...OR
ALONG A LINE EXTENDING FROM 25 MILES EAST OF MCCOOK TO 14 MILES
NORTHWEST OF NORTON...MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...BEAVER CITY...ARAPAHOE...HOLLINGER...
EDISON...OXFORD AND CAMBRIDGE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4033 10018 4034 9973 4033 9971 4033 9963
4007 9963 4006 9964 4002 9964 4002 9964
4001 10017
$$
FAY3 follow-up statements
000
WGUS73 KGID 110812
FFSGID
NEC065-111315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
307 AM CDT SUN JUL 11 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTY...
IN SOUTH CENTRAL NEBRASKA
FURNAS
AT 305 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY
RAIN FROM BEAVER CITY TO 8 MILES SOUTH OF BEAVER CITY...OR FROM 20
MILES NORTH OF NORTON TO 14 MILES NORTH OF NORTON....MOVING EAST AT
20 MPH.
RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 3 INCHES HAVE FALLEN IN
LOCATIONS WEST OF WILSONVILLE TO THE FURNAS AND RED WILLOW COUNTY
LINE...AND FROM SOUTH OF WILSONVILLE TO THE NORTON COUNTY LINE.
THIS HEAVY RAIN ON ALREADY SATURATED GROUND WILL CAUSE RISES IN
CREEKS AND STREAMS AND PONDING OF WATER IN LOW LYING AREAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.
LAT...LON 4034 10018 4034 9973 4033 9971 4033 9963
4007 9963 4006 9964 4002 9965 4002 9965
4002 9991 4001 10017
$$
FAY000
WGUS73 KGID 111000
FFSGID
NEC065-111315-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
458 AM CDT SUN JUL 11 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTY...
IN SOUTH CENTRAL NEBRASKA
FURNAS
AT 455 AM CDT...DOPPLER RADAR INDICATED SHOWERS AND A FEW
THUNDERSTORMS FROM 4 MILES NORTH OF BEAVER CITY TO WILSONVILLE...OR
FROM 25 MILES NORTH OF NORTON TO 22 MILES NORTHWEST OF
NORTON....MOVING EAST AT 20 MPH.
ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...SHOWERS STILL CONTINUE TO
PRODUCE RAIN ACROSS FURNAS COUNTY. RADAR ESTIMATES RAINFALL AMOUNTS
OF 1 TO 4 INCHES HAVE FALLEN ACROSS SOUTHERN FURNAS COUNTY...SOUTH
OF A LINE FROM WILSONVILLE TO HENDLEY. RUNOFF FROM THE HEAVY RAIN
OVERNIGHT WILL CAUSE PONDING IN LOW LYING AREAS AND RISES IN CREEKS
AND STREAMS.
NEVER DRIVE AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOU TO PASS SAFELY. TURN AROUND...DONT DROWN.
TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.
LAT...LON 4034 10018 4034 9973 4033 9971 4033 9963
4007 9963 4006 9964 4002 9965 4002 9965
4002 9991 4001 10017
$$
FAY000
WGUS73 KGID 111159
FFSGID
NEC065-111215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
655 AM CDT SUN JUL 11 2004
...FLASH FLOOD WARNING FOR FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA
HAS BEEN CANCELED...
RAIN HAS ENDED ACROSS FURNAS COUNTY. RUNOFF FROM THE HEAVY RAIN
OVERNIGHT SOUTH OF A LINE FROM WILSONVILLE TO HENDLEY MAY CAUSE
MINOR FLOODING IN LOW LYING AREAS...AND RISES IN CREEKS AND
STREAMS. THE THREAT OF SIGNIFICANT AND WIDESPREAD FLOODING HAS
ENDED.
LAT...LON 4033 10019 4034 9973 4033 9971 4033 9963
4007 9963 4006 9964 4001 9964 4001 9964
4000 10018
$$
FAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:32 PM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 3:32 PM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 332 PM CDT SAT JUL 10 2004 .SHORT TERM (THROUGH 12Z TUESDAY)...FLOOD WATCH POSTED FOR THE ENTIRE CWFA AFTER COLLABORATION WITH NEIGHBORS. FLASH FLOOD GUIDANCE IS VERY LOW OVER THE ENTIRE CWFA WITH SOME AREAS LESS THAN 1 INCH THROUGH 3 HOURS...AND THE 6 HOUR NUMBERS ARENT MUCH BETTER. THE BEST RISK APPEARS TO BE WESTERN AND NORTHERN AREAS OF THE CWFA GIVEN RAINFALL THE LAST TWO NIGHTS. HOWEVER...THE SOUTHEAST ZONES ARE OFTEN MORE SUSCEPTIBLE TO FLOODING THAN OTHER AREAS...AND RAINFALL OVER EARLY IN THE WEEK WILL HAS SATURATED THINGS THERE AS WELL. REALLY...MOST THINGS POINT TOWARD A REPEAT OF THE RECENT NIGHTS ACTIVITY IN TERMS OF HIGH PLAINS CONVECTION ROLLING EAST AND ENTERING THE CWFA BY LATE EVENING AND CONTINUING THEREAFTER. AREA OF MAIN SEVERE WEATHER WILL BE NORTH OF THE CWFA...ACROSS THE DAKOTAS AND THAT HAS ALREADY STARTED TO SET UP. THUNDERSTORMS FOR US SHOULD TAKE SHAPE AS TAIL OF SHORTWAVE SLIPS EAST OF COLORADO AND NORTH OF H25 JET POKES INTO GREAT BASIN. FAVORABLE RIGHT REAR PORTION OF NORTHERN PLAINS H25 JET WILL ALSO AID THUNDERSTORM. MOISTURE IS RIPE...WITH PRECIPITABLE WATER VALUES OVER 2 INCHES IN EASTERN ZONES...AND EVEN A 66 DEGREE DEWPOINT AS FAR WEST AS ALLIANCE NEBRASKA. PAINTED THE REGION WITH FAIRLY HIGH RAIN CHANCES...BUT PROBABLY NOT HIGH ENOUGH IN RETROSPECT. EXPECT ANOTHER MESOSCALE CONVECTIVE VORT-TYPE (MCV) TO LINGER OVER THE EASTERN NEBRASKA/IOWA REGION BY DAWN SUNDAY. THIS MAY LIMIT THE EARLY RISE IN TEMPERATURES SUNDAY OVER EASTERN AREAS...BUT A RETURN TO SUNSHINE AND INCREASING LOW LEVEL WARM ADVECTION WILL HELP AFTERNOON HIGHS WARM IN THE LOWER 90S ON AVERAGE. HAVE SOME CONCERN THIS MAY BE A BIT WARM GIVEN THE TRENDS OF RECENT WEEKS (ONLY 75 TODAY AT WFO HASTINGS)...SO I DID LOWER THEM JUST A COUPLE OF DEGREES. NO SUCH CHANGE TO MONDAY...AS SUMMERTIME WARMTH WILL BE FOUND OVER THE AREA UNDER SUNNY SKIES. MILD BOTH SUNDAY AND MONDAY NIGHTS. .LONG TERM...12Z TUESDAY TO SATURDAY...UPPER LEVEL RIDGE IS IN PLACE THROUGH MUCH OF THE PERIOD. A COUPLE OF SHORT WAVES MOVE OVER THE RIDGE...THE FIRST ON WEDNESDAY. ECMWF AND UKMET ARE NOT AS STRONG AS THE 00Z GFSLR. THE CANADIAN HAS THE SHORT WAVE ON WEDNESDAY...BUT KEEPS IT FURTHER SOUTH. WILL KEEP THE FORECAST DRY WEDNESDAY SINCE THERE ARE SOME DIFFERENCES IN THE MODELS. ALSO THERE IS HIGH PRESSURE AT THE SURFACE SO SEE LITTLE TO GET CONVECTION STARTED. BY SATURDAY THERE IS ANOTHER WEAK SHORT WAVE THAT MOVES ACROSS THE FORECAST AREA. THE 00Z GFSLR TRIES TO DEVELOP A SURFACE LOW PRESSURE TROUGH TO THE WEST AND BRING IT THROUGH. ENSEMBLES INDICATE THAT THE RIDGE WILL RETROGRADE MORE TO THE WEST THAN THE OPERATIONAL...SO HAVE OPTED TO KEEP SATURDAY DRY FOR NOW ALSO. WITH NORTHWEST FLOW LATER IN THE WEEK TEMPERATURES WILL BE SLIGHTLY COOLER THAN THE WEEKEND AND EARLY IN THE WEEK. HAVE TRENDED TEMPERATURES SLIGHTLY DOWNWARD THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH ALL COUNTIES TONIGHT. KS...FLOOD WATCH ALL COUNTIES TONIGHT. && BERG/MORITZ
Hazardous weather outlook, Jul 10, 2:49 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 249 PM CDT SAT JUL 10 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-111200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 249 PM CDT SAT JUL 10 2004 UPDATED TYPO IN LAST LINE OF DAY ONE SECTION ...FLOOD WATCH FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AFTER 7 PM TONIGHT. THE STORMS WILL PUSH EAST ACROSS THE AREA SLOWLY OVERNIGHT. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY IN SOME AREAS. RAINFALL OF UP TO 3 INCHES IS POSSIBLE... MAINLY IN SOUTH CENTRAL NEBRASKA. ISOLATED SEVERE WEATHER MAY ALSO OCCUR...WITH GUSTY WINDS TO 60 MPH POSSIBLE WITH STRONGER THUNDERSTORMS. THE THUNDERSTORMS WILL BECOME ONE LARGE RAIN AREA AFTER 2 AM...AND GRADUALLY SLIDE EAST OF THE REGION BY 7 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 7 PM AND MIDNIGHT TONIGHT. NOAA/NWS/MORITZ
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.